MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22629
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter; occupation: unknown.Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.The customer provided an image of the handle.The rpn on the handle matches the rpn provided in the report.The sheath is detached from the distal end of the handle, leaving a gap where the drive wire is exposed.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the catheter pulled out from the distal end of the handle and the snare was advanced 1.9 cm from the catheter.The snare could not be retracted due to the catheter being detached from the handle.The catheter was removed from the device and observed under magnification.The catheter flare is deformed due to being pulled out from the cap.Due to the condition of the device, an accurate angle measurement on the flare of the catheter was not possible.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the complaint was confirmed, the device was returned with the catheter detached from the handle.A root cause could not be determined.Prior to distribution, all acusnare polypectomy snare are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician used a cook acusnare polypectomy snare.The user advanced the device to the desired position and pushed the snare out of the sheath to capture the polyp and found out that the sheath near the handle was broken.The user changed to another one of the same device to complete the procedure.Per further information received the user did not have difficulty retracting the snare.Our evaluation of the returned device on 07-jan-2021 determined that the snare was advanced and could not be retracted due to the catheter being detached from the handle (subject of this report).A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key11246090
Report Number1037905-2021-00037
Device Sequence Number17017673
Product Code KNS
UDI-Device Identifier00827002226296
UDI-Public(01)00827002226296(17)230129(10)W4314414
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2023
Device Model NumberG22629
Device Catalogue NumberAS-1-S
Device Lot NumberW4314414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2021
Initial Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight63